July  2016, 36(7): 3719-3739. doi: 10.3934/dcds.2016.36.3719

On the interior approximate controllability for fractional wave equations

1. 

University of Puerto Rico, Río Piedras Campus,, Department of Mathematics, P.O. Box 70377, San Juan PR 00936-8377, United States

2. 

University of Puerto Rico, Rio Piedras Campus, Department of Mathematics, P.O. Box 70377, San Juan PR 00936-8377

Received  June 2015 Revised  December 2015 Published  March 2016

We study the interior approximate controllability of fractional wave equations with the fractional Caputo derivative associated with a non-negative self-adjoint operator satisfying the unique continuation property. Some well-posedness and fine regularity properties of solutions to fractional wave and fractional backward wave type equations are also obtained. As an example of applications of our results we obtain that if $1<\alpha<2$ and $\Omega\subset\mathbb{R}^N$ is a smooth connected open set with boundary $\partial\Omega$, then the system $\mathbb D_t^\alpha u+A_Bu=f$ in $\Omega\times (0,T)$, $u(\cdot,0)=u_0$, $\partial_tu(\cdot,0)=u_1$, is approximately controllable for any $T>0$, $(u_0,u_1)\in V_{\frac{1}{\alpha}}\times L^2(\Omega)$, $\omega\subset\Omega$ any open set and any $f\in C_0^\infty(\omega\times (0,T))$. Here, $A_B$ can be the realization in $L^2(\Omega)$ of a symmetric non-negative uniformly elliptic operator with Dirichlet or Robin boundary conditions, or the realization in $L^2(\Omega)$ of the fractional Laplace operator $(-\Delta)^s$ ($0< s <1$) with the Dirichlet boundary condition ($u=0$ on $\mathbb{R}^N\setminus\Omega$) and the space $V_{\frac{1}{\alpha}}$ denotes the domain of the fractional power of order $\frac{1}{\alpha}$ of the operator $A_B$.
Citation: Valentin Keyantuo, Mahamadi Warma. On the interior approximate controllability for fractional wave equations. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3719-3739. doi: 10.3934/dcds.2016.36.3719
References:
[1]

O. P. Agrawal, Fractional variational calculus in terms of Riesz fractional derivatives, J. Phys., 40 (2007), 6287-6303. doi: 10.1088/1751-8113/40/24/003.

[2]

R. Almeida and D. Torres, Necessary and sufficient conditions for the fractional calculus of variations with Caputo derivatives, Commun. Nonlinear Sci. Numer. Simul., 16 (2011), 1490-1500. doi: 10.1016/j.cnsns.2010.07.016.

[3]

E. Bazhlekova, Fractional Evolution Equations in Banach Spaces, Ph.D. Thesis, Eindhoven University of Technology, 2001.

[4]

U. Biccari, Internal control for non-local Schrödinger and wave equations involving the fractional Laplace operator,, , (). 

[5]

M. M. Fall and V. Felli, Unique continuation property and local asymptotics of solutions to fractional elliptic equations, Comm. Partial Differential Equations, 39 (2014), 354-397. doi: 10.1080/03605302.2013.825918.

[6]

K. Fujishiro, Approximate controllability for fractional diffusion equations by Dirichlet boundary conditions,, , (). 

[7]

K. Fujishiro and M. Yamamoto, Approximate controllability for fractional diffusion equations by interior control, Appl. Anal., 93 (2014), 1793-1810. doi: 10.1080/00036811.2013.850492.

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics. Springer-Verlag, Berlin, 2001.

[9]

R. Gorenflo and F. Mainardi, Fractional Calculus: Integral and Differential Equations of Fractional Order, A. Carpinteri and F. Mainardi (Editors): Fractals and Fractional Calculus in Continuum Mechanics, Springer Verlag, Wien and New York, 378 (1997), 223-276.

[10]

R. Gorenflo and F. Mainardi, On Mittag-Leffler-type functions in fractional evolution processes, J. Comp. Appl. Math., 118 (2000), 283-299. doi: 10.1016/S0377-0427(00)00294-6.

[11]

V. Keyantuo, C. Lizama and M. Warma, Existence, regularity and representation of solutions of time fractional diffusion equations,, Adv. Differential Equations, (). 

[12]

V. Keyantuo, C. Lizama and M. Warma, Existence, regularity and representation of solutions of fractional wave equations,, Submitted., (). 

[13]

Q. Lü and E. Zuazua, On the lack of controllability of fractional in time ODE and PDE,, Mathematics of Control, (). 

[14]

F. Mainardi, Fractional calculus: Some basic problems in continuum and statistical mechanics, In Fractals and Fractional Calculus in Continuum Mechanics (Eds. A. Carpinteri and F. Mainardi), Springer Verlag, Wien, 378 (1997), 291-348. doi: 10.1007/978-3-7091-2664-6_7.

[15]

K. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, New York: John Wiley & Sons Inc., 1993.

[16]

I. Podlubny, Fractional Differential Equations, 198 Academic Press, San Diego, California, USA, 1999.

[17]

K. Sakamoto and M. Yamamoto, Initial value/boundary value problems for fractional diffusion-wave equations and applications to some inverse problems, J. Math. Anal. Appl., 382 (2011), 426-447. doi: 10.1016/j.jmaa.2011.04.058.

[18]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105-2137.

[19]

R. Servadei and E. Valdinoci, On the spectrum of two different fractional operators, Proc. Roy. Soc. Edinburgh Sect. A, 144 (2014), 831-855. doi: 10.1017/S0308210512001783.

[20]

M. Warma, The fractional relative capacity and the fractional Laplacian with Neumann and Robin boundary conditions on open sets, Potential Anal., 42 (2015), 499-547. doi: 10.1007/s11118-014-9443-4.

[21]

M. Warma, A fractional Dirichlet-to-Neumann operator on bounded Lipschitz domains, Commun. Pure Appl. Anal., 14 (2015), 2043-2067. doi: 10.3934/cpaa.2015.14.2043.

[22]

M. Warma, The fractional Neumann and Robin boundary condition for the fractional $p$-Laplacian on open sets, NoDEA Nonlinear Differential Equations Appl., 23 (2016), p1. doi: 10.1007/s00030-016-0354-5.

[23]

E. Zuazua, Controllability of Partial Differential Equations, 3ème cycle. Castro Urdiales, Espagne, 2006.

show all references

References:
[1]

O. P. Agrawal, Fractional variational calculus in terms of Riesz fractional derivatives, J. Phys., 40 (2007), 6287-6303. doi: 10.1088/1751-8113/40/24/003.

[2]

R. Almeida and D. Torres, Necessary and sufficient conditions for the fractional calculus of variations with Caputo derivatives, Commun. Nonlinear Sci. Numer. Simul., 16 (2011), 1490-1500. doi: 10.1016/j.cnsns.2010.07.016.

[3]

E. Bazhlekova, Fractional Evolution Equations in Banach Spaces, Ph.D. Thesis, Eindhoven University of Technology, 2001.

[4]

U. Biccari, Internal control for non-local Schrödinger and wave equations involving the fractional Laplace operator,, , (). 

[5]

M. M. Fall and V. Felli, Unique continuation property and local asymptotics of solutions to fractional elliptic equations, Comm. Partial Differential Equations, 39 (2014), 354-397. doi: 10.1080/03605302.2013.825918.

[6]

K. Fujishiro, Approximate controllability for fractional diffusion equations by Dirichlet boundary conditions,, , (). 

[7]

K. Fujishiro and M. Yamamoto, Approximate controllability for fractional diffusion equations by interior control, Appl. Anal., 93 (2014), 1793-1810. doi: 10.1080/00036811.2013.850492.

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics. Springer-Verlag, Berlin, 2001.

[9]

R. Gorenflo and F. Mainardi, Fractional Calculus: Integral and Differential Equations of Fractional Order, A. Carpinteri and F. Mainardi (Editors): Fractals and Fractional Calculus in Continuum Mechanics, Springer Verlag, Wien and New York, 378 (1997), 223-276.

[10]

R. Gorenflo and F. Mainardi, On Mittag-Leffler-type functions in fractional evolution processes, J. Comp. Appl. Math., 118 (2000), 283-299. doi: 10.1016/S0377-0427(00)00294-6.

[11]

V. Keyantuo, C. Lizama and M. Warma, Existence, regularity and representation of solutions of time fractional diffusion equations,, Adv. Differential Equations, (). 

[12]

V. Keyantuo, C. Lizama and M. Warma, Existence, regularity and representation of solutions of fractional wave equations,, Submitted., (). 

[13]

Q. Lü and E. Zuazua, On the lack of controllability of fractional in time ODE and PDE,, Mathematics of Control, (). 

[14]

F. Mainardi, Fractional calculus: Some basic problems in continuum and statistical mechanics, In Fractals and Fractional Calculus in Continuum Mechanics (Eds. A. Carpinteri and F. Mainardi), Springer Verlag, Wien, 378 (1997), 291-348. doi: 10.1007/978-3-7091-2664-6_7.

[15]

K. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, New York: John Wiley & Sons Inc., 1993.

[16]

I. Podlubny, Fractional Differential Equations, 198 Academic Press, San Diego, California, USA, 1999.

[17]

K. Sakamoto and M. Yamamoto, Initial value/boundary value problems for fractional diffusion-wave equations and applications to some inverse problems, J. Math. Anal. Appl., 382 (2011), 426-447. doi: 10.1016/j.jmaa.2011.04.058.

[18]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105-2137.

[19]

R. Servadei and E. Valdinoci, On the spectrum of two different fractional operators, Proc. Roy. Soc. Edinburgh Sect. A, 144 (2014), 831-855. doi: 10.1017/S0308210512001783.

[20]

M. Warma, The fractional relative capacity and the fractional Laplacian with Neumann and Robin boundary conditions on open sets, Potential Anal., 42 (2015), 499-547. doi: 10.1007/s11118-014-9443-4.

[21]

M. Warma, A fractional Dirichlet-to-Neumann operator on bounded Lipschitz domains, Commun. Pure Appl. Anal., 14 (2015), 2043-2067. doi: 10.3934/cpaa.2015.14.2043.

[22]

M. Warma, The fractional Neumann and Robin boundary condition for the fractional $p$-Laplacian on open sets, NoDEA Nonlinear Differential Equations Appl., 23 (2016), p1. doi: 10.1007/s00030-016-0354-5.

[23]

E. Zuazua, Controllability of Partial Differential Equations, 3ème cycle. Castro Urdiales, Espagne, 2006.

[1]

Geng Chen, Yannan Shen. Existence and regularity of solutions in nonlinear wave equations. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3327-3342. doi: 10.3934/dcds.2015.35.3327

[2]

Ran Zhuo, Yan Li. Regularity and existence of positive solutions for a fractional system. Communications on Pure and Applied Analysis, 2022, 21 (1) : 83-100. doi: 10.3934/cpaa.2021168

[3]

Binjie Li, Xiaoping Xie. Regularity of solutions to time fractional diffusion equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3195-3210. doi: 10.3934/dcdsb.2018340

[4]

Mingqi Xiang, Die Hu. Existence and blow-up of solutions for fractional wave equations of Kirchhoff type with viscoelasticity. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4609-4629. doi: 10.3934/dcdss.2021125

[5]

Lorena Bociu, Petronela Radu. Existence of weak solutions to the Cauchy problem of a semilinear wave equation with supercritical interior source and damping. Conference Publications, 2009, 2009 (Special) : 60-71. doi: 10.3934/proc.2009.2009.60

[6]

Hugo Leiva, Nelson Merentes, José L. Sánchez. Approximate controllability of semilinear reaction diffusion equations. Mathematical Control and Related Fields, 2012, 2 (2) : 171-182. doi: 10.3934/mcrf.2012.2.171

[7]

Fengping Yao, Shulin Zhou. Interior $C^{1,\alpha}$ regularity of weak solutions for a class of quasilinear elliptic equations. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1635-1649. doi: 10.3934/dcdsb.2016015

[8]

Mathias Nikolai Arnesen. Existence of solitary-wave solutions to nonlocal equations. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3483-3510. doi: 10.3934/dcds.2016.36.3483

[9]

David Henry, Octavian G. Mustafa. Existence of solutions for a class of edge wave equations. Discrete and Continuous Dynamical Systems - B, 2006, 6 (5) : 1113-1119. doi: 10.3934/dcdsb.2006.6.1113

[10]

Jinrong Wang, Michal Fečkan, Yong Zhou. Approximate controllability of Sobolev type fractional evolution systems with nonlocal conditions. Evolution Equations and Control Theory, 2017, 6 (3) : 471-486. doi: 10.3934/eect.2017024

[11]

Xuan-Xuan Xi, Mimi Hou, Xian-Feng Zhou, Yanhua Wen. Approximate controllability of fractional neutral evolution systems of hyperbolic type. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021035

[12]

Lorena Bociu, Irena Lasiecka. Uniqueness of weak solutions for the semilinear wave equations with supercritical boundary/interior sources and damping. Discrete and Continuous Dynamical Systems, 2008, 22 (4) : 835-860. doi: 10.3934/dcds.2008.22.835

[13]

Sergey Zelik. Asymptotic regularity of solutions of singularly perturbed damped wave equations with supercritical nonlinearities. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 351-392. doi: 10.3934/dcds.2004.11.351

[14]

Tomás Sanz-Perela. Regularity of radial stable solutions to semilinear elliptic equations for the fractional Laplacian. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2547-2575. doi: 10.3934/cpaa.2018121

[15]

Gerd Grubb. Limited regularity of solutions to fractional heat and Schrödinger equations. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3609-3634. doi: 10.3934/dcds.2019148

[16]

Wei Dai, Jiahui Huang, Yu Qin, Bo Wang, Yanqin Fang. Regularity and classification of solutions to static Hartree equations involving fractional Laplacians. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1389-1403. doi: 10.3934/dcds.2018117

[17]

Yukang Chen, Changhua Wei. Partial regularity of solutions to the fractional Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 2016, 36 (10) : 5309-5322. doi: 10.3934/dcds.2016033

[18]

Lianwen Wang. Approximate controllability and approximate null controllability of semilinear systems. Communications on Pure and Applied Analysis, 2006, 5 (4) : 953-962. doi: 10.3934/cpaa.2006.5.953

[19]

Abdelaziz Bennour, Farid Ammar Khodja, Djamel Teniou. Exact and approximate controllability of coupled one-dimensional hyperbolic equations. Evolution Equations and Control Theory, 2017, 6 (4) : 487-516. doi: 10.3934/eect.2017025

[20]

Pengyu Chen, Xuping Zhang. Approximate controllability of nonlocal problem for non-autonomous stochastic evolution equations. Evolution Equations and Control Theory, 2021, 10 (3) : 471-489. doi: 10.3934/eect.2020076

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (260)
  • HTML views (0)
  • Cited by (10)

Other articles
by authors

[Back to Top]